Alert archive / Alabama / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 234, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Oct 24, 1997, 3:36 AM CDT for Clarke County, Washington County, Alabama. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 24, 1997, 3:36 AM CDT (08:36 UTC)
- Expired
- Oct 24, 1997, 4:45 AM CDT
- In force
- 69 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
Counties Clarke County, AL, Washington County, AL
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 8.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 240834 RRA SVRMOB ALC025-129-240945- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 336 AM CDT FRI OCT 24 1997 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 445 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHWEST ALABAMA ...CLARKE COUNTY...WASHINGTON COUNTY AT 336 AM NATIONAL WEATHER SERVICE RADAR INDICATE A SEVERE THUNDERSTORM OVER CENTRAL WASHINGTON COUNTY AL MOVING NORTHEAST AT 30 MPH. THIS STORM WAS MOVING TO THE NORTHEAST AT 30 MPH AND WILL ENTERING WESTERN PARTS OF CLARKE COUNTY AL DURING THE NEXT HOUR. THIS STORM WILL BE MOVING NEAR THE AREAS OF CHATOM...JACKSON...GROVEHILL AND COFFEVILLE THROUGH DURING THE NEXT HOUR. DAMAGING WINDS...LARGE HAIL AND POSSIBLE TORNADOES WILL BE THE MAIN THREAT WITH THIS STORM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIG<HTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 2:55 AM CDT, 41 minutes earlier.
Area forecast discussion, Oct 24, 2:55 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 245 PM CDT THU OCT 23 1997 LATEST SFC ANALYSIS SHOWS WARM FRONT HAS MOVED NORTH AND EAST OF MOB DURNING THE LAST COUPLE OF HOURS WITH RADAR AND SATELITE INDICATING WIDEPREAD PRECIP SW MOVING INLAND OVR THE S MS CST. MAIN FEATURE LOOKS TO BE DEEP LOW OVR THE CNTRL AND LOWER PLAINS HOLDING THROUGH THE NEXT 48HRS AS RIDGE AXIS FROM THE CAROLINAS TO THE CENTRL GULF CST BREAKS DOWN SLOWLY THRU EARLY SAT MORNING. ALOFT UPPER LEVL JET WAS DEPICTED OVR THE CNTRL GULF CST WITH ETA SHOWING RRQ PASSING OVR THE FA THROUGH 18Z TODAY. WITH THIS COMBINED WITH INCREASED DIRECTION SHEAR EARLIER THIS EVE AND INCREASED MOISTURE SOUTH OF THE FRONT MOST OF THE PD...CANT RULE OUT THE CHANCE OF SVR TS DEV AND HEAVY PRECIP THROUGH 18Z TODAY. LATER IN THE PD CNTRL US LOW CONTINUES TO DEEPEN AND SLIDE EAST AS UPPER LEVL TROF DIGS SE OVR N TX AND W AR. LATEST RUC CURRENTLY SHOWING GOOD FORCING ALOFT COMBINED WITH STRONG ISENTROPIC LIFT DURING THE MORNING HRS WITH SLIGHTLY COOLER AIR ADVECTING IN ALOFT BY MIDDAY TODAY. CURRENT FCST LOOKS TO BE ON TRACK THOUGH WILL MENTION SLIGHT CHANCE OF SVR WX IN THE NOW DURING THE EARLY PART OF TODAY. ALSO RAISED TEMPS SLIGHTLY FOR TODAY MAINLY NEAR THE COAST. OVER THE COASTAL WATERS...WINDS ARE UP FROM THE SE 20 KT TO 25 KTS OVR WESTERN PARTS OF THE FA SHIFTING EAST THROUGHOUT THE MORNING HRS. NUMEROUS TS LIKELY THROUGH EARLY AFT WEST CONTINUING THROUGH 00Z SOUTH DTS. OTHERWISE CURRENT FCST LOOKS TO BE TRACK WITH SEAS BUILDING TO 8FT. SMALL CRAFT ADVISORIES THRU THE PD. MOB 80/67/78/65 9563 PNS 79/68/78/66 9663 DTS 80/69/79/67 9764 EVR 78/60/77/62 9563 32
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 6:40 AM CDT | Severe Thunderstorm Warning | MOB | Clarke, Washington | 65 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.